Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Symtoms of Viral Load Rebound
Oct 25, 2010

Hi, I've been diagnosed with HIV since 2007, my viral load was <100,000, however,i became undetectable 4 months later. Recently I went to my ID doctor and my CD$ was 465 and my viral load was 277, which was higher than my last appointment which was undetectable. I did miss about 14 doses before my appointment. I was wondedring is my viral load rebounding. I have been really sleepy, diarhrra, lack of energy, and lack of apetite. My doctor told me not to worry, but i have taken my meds everyday day since my appointment on 10/04/10. im worried. I just want to know what to do andf if it rebounds is it toio late or is there treatment to get it back to undetectable...

Response from Dr. Frascino

Hello,

You missed 14 doses? Why? That's way more than an accidental memory lapse (unless you happen to have Alzheimer's)! Strict adherence to combination antiretroviral regimens is absolutely essential, not only to control HIV replication and prevent further damage to your immune system, but also to prevent the development of resistance to one or more of your HIV medications. Developing drug resistance can severely limit effective treatment options going forward.

To answer your question "is my viral load rebounding?" the answer is that it is possible! I would recommend repeating your HIV plasma viral load in one month. If your viral load continues to rise, drug resistance is a possibility and you should have a resistance assay (phenotype/genotype) done to identify which antiretrovirals should be discontinued and what your next best options might be. Your doctor may have told you not to worry; however, the more important message is that you need to be exquisitely adherent to your antiretroviral drug regimen to have any chance of remaining healthy or surviving with HIV.

Good luck.

Dr. Bob



Previous
Do Kaletra, Viread and Zerit cause Hydroxyzine PAM and Generic Paxil to become elevated? Your "nephew" :) needs to be put on it... How safe?
Next
Testing window.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement